Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 144, NWS Sioux Falls, SD

August 1, 2006Jackson County, Nobles County, Minnesota; Dickinson County, Osceola County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 1, 2006, 7:14 PM CDT for Jackson County, Nobles County, Minnesota; Dickinson County, Osceola County, Iowa. It was in force for 61 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2006, 7:14 PM CDT (00:14 UTC)
Expired
Aug 1, 2006, 8:15 PM CDT
In force
61 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

Counties Dickinson County, IA, Osceola County, IA, Jackson County, MN, Nobles County, MN

The radar

The Sioux Falls radar (KFSD), 109 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 7:17 PM CDTTSTM WND GST 60Ocheyedan, IAREPORT FROM KICD
Aug 1, 7:20 PM CDTTSTM WND GST 602 S Harris, IASTRONG WIND GUSTS ACCOMPANIED BY TORRENTIAL RAINFALL. VISIBILITY WAS RESTRICTED TO 100 FEET.
Aug 1, 7:30 PM CDTTSTM WND DMGLake Park, IAESTIMATED 70 MPH WIND GUSTS DOWNED MANY TREE BRANCHES 4 TO 6 INCHES IN DIAMETER. SCATTERED POWER OUTAGES THROUGHOUT THE CITY.
Aug 1, 7:32 PM CDTTSTM WND GST 603 E Lake Park, IAWINDS ESTIMATED BETWEEN 50-70 MPH AND VERY LOW VISIBILITY DUE TO RAINFALL
Aug 1, 7:35 PM CDTTSTM WND GST 706 Ese Round Lake, MNLARGE TREE DOWN IN YARD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
479 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 020014
SVRFSD
IAC059-143-MNC063-105-020115-
/O.NEW.KFSD.SV.W.0144.060802T0014Z-060802T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
714 PM CDT TUE AUG 1 2006

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKINSON COUNTY IN NORTHWEST IOWA
  OSCEOLA COUNTY IN NORTHWEST IOWA
  SOUTHERN JACKSON COUNTY IN SOUTHWEST MINNESOTA
  SOUTHEASTERN NOBLES COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 815 PM CDT

* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF OCHEYEDAN
  TO MELVIN...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
  WORTHINGTON TO 23 MILES SOUTH OF WORTHINGTON...MOVING EAST AT 35
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   ROUND LAKE...HARRIS AROUND 720 PM CDT...
   LAKE PARK AROUND 730 PM CDT...
   WEST OKOBOJI...WAHPETON AROUND 740 PM CDT...
   SPIRIT LAKE...OKOBOJI...MILFORD...ARNOLDS PARK AROUND 745 PM
   CDT...
   ORLEANS AROUND 750 PM CDT...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4355 9571 4325 9569 4328 9493 4359 9492

$$

CHAPMAN
3 follow-up statements
000 
WWUS53 KFSD 020040
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
740 PM CDT TUE AUG 1 2006

IAC143-MNC105-020049-
/O.CAN.KFSD.SV.W.0144.000000T0000Z-060802T0115Z/
OSCEOLA IA-NOBLES MN-
740 PM CDT TUE AUG 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR NOBLES AND OSCEOLA COUNTIES IS
CANCELLED...

THE STORM MOVED OUT OF THE COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4358 9543 4334 9532 4328 9493 4365 9493

$$

IAC059-MNC063-020115-
/O.CON.KFSD.SV.W.0144.000000T0000Z-060802T0115Z/
DICKINSON IA-JACKSON MN-
739 PM CDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT 
FOR SOUTHERN JACKSON AND DICKINSON COUNTIES...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES WEST OF JACKSON TO 4 MILES NORTH
OF ORLEANS TO WAHPETON...OR ALONG A LINE EXTENDING FROM 10 MILES WEST
OF JACKSON TO 6 MILES NORTH OF SPIRIT LAKE TO SPIRIT LAKE...MOVING
EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
   TERRIL AROUND 745 PM CDT...
   SUPERIOR...JACKSON AROUND 750 PM CDT...

TRAINED WEATHER SPOTTERS 3 MILES SOUTHEAST OF SIOUX VALLEY REPORTED 
WINDS OF 70 MPH WITH TREE DAMAGE AT 735 PM CDT.  AT 732 PM CDT...
SPOTTERS REPORTED WINDS UP TO 70 MPH 3 MILES EAST OF LAKE PARK.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4358 9543 4334 9532 4328 9493 4365 9493

$$

CHAPMAN
000 
WWUS53 KFSD 020105
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
805 PM CDT TUE AUG 1 2006

IAC059-MNC063-020115-
/O.CON.KFSD.SV.W.0144.000000T0000Z-060802T0115Z/
DICKINSON IA-JACKSON MN-
805 PM CDT TUE AUG 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT 
FOR SOUTHERN JACKSON AND DICKINSON COUNTIES...

AT 800 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS WHICH PRODUCED A MEASURED 85 MPH WIND GUST AT A RADIO 
STATION IN JACKSON. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM JACKSON TO 8 MILES SOUTHEAST OF JACKSON TO SUPERIOR...OR ALONG 
A LINE EXTENDING FROM JACKSON TO 8 MILES SOUTHEAST OF JACKSON TO 8 
MILES EAST OF SPIRIT LAKE...MOVING EAST AT 25 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
WEDNESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND 
NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4358 9543 4334 9532 4328 9493 4365 9493

$$

CHAPMAN
000 
WWUS53 KFSD 020116
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
816 PM CDT TUE AUG 1 2006

IAC059-MNC063-020126-
/O.EXP.KFSD.SV.W.0144.000000T0000Z-060802T0115Z/
DICKINSON IA-JACKSON MN-
816 PM CDT TUE AUG 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON AND 
DICKINSON COUNTIES EXPIRES AT 815 PM CDT...

THE STORM HAS EXITED THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
WEDNESDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

LAT...LON 4358 9543 4334 9532 4328 9493 4365 9493

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:30 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 1, 3:30 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CDT TUE AUG 1 2006

.DISCUSSION...
ATTM SHOWERS AND THUNDERSTORMS DEVELOPING APPROXIMATELY ALONG THE
850 MB BOUNDARY STRETCHING FM NEAR MML TO 20 S OF 9V9. SHOULD
CONTINUE TO SEE CONVECTIVE ACTIVITY ALONG THIS BOUNDARY THROUGH THE
EVENING HOURS AS IS BEGINS TO MOVE SE. WILL HAVE TO WATCH FOR
SURFACE BASED THUNDERSTORMS THIS EVENING ALONG SURFACE WARM FRONT
STRETCHING FROM JUST N OF SUX TO MWM. THERE WILL BE THE POTENTIAL
FOR SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND SOME DAMAGING WIND
NEAR THE FRONT. SUR TEMPERATURES OF 90 DEG AND DEW POINTS IN THE LOW
TO MID 70S SHOULD PRODUCE MIXED LAYER CAPES TO 3000 J KG. STRONGLY
SHEARED LAYER TO 600 MB WILL PROMOTE ROTATING STORMS AND THE
POSSIBILITY OF A FEW TORNADOES EARLY THIS EVENING...ESPECIALLY WITH
LCL AROUND 2000 FT AGL NEAR THE SFC FRONT. OTHER THREAT WILL BE THE
POTENTIAL FOR HEAVY RAIN THIS EVENING INTO THE EARLY MORNING HOURS.
VICINITY AND PROGGED SOUNDINGS INDICATE A VERY MOIST TROPICAL LIKE
AIRMASS...NEARLY SATURATED SOUNDINGS NORTH OF THE SURFACE FRONT WITH
PW VALUES AS HIGH AS 2.5 INCHES INTO NW IA. WILL CONTINUE WITH FLOOD
WATCH TONIGHT.

SYSTEM PULLS OUT PRETTY FAST TO SE OF AREA WED MRNG WITH LINGERING
CHC SHWRS/ISOLD TSTMS SERN THIRD OF CWA. OTRW AIR MASS TRIES TO DRY
OUT FM NORTH...BUT WITH COOL MID LVLS AND SOME SELF DESTRUCTIVE
SUN...EXPCT LOTS OF SC CLDS MAINLY S AND E IN CWA WHERE GOOD RAINS
HAVE OCCURRED. THEN SFC RDG MOVES SEWD OVR CWA WED NGT AND WITH
RADIATIONAL COOLING EXPCT AREAS OF FOG TO DVLP S AND E IN CWA AFT
MIDN. ANOTHER NICE DAY THU WITH RETURN SLY FLOW OF GRADUALLY WARMER
AND MORE MOIST AIR EXPCD TO SPRD EWD OVR CWA LATE THU THRU SAT.
LOOKS CAPPED OFF WITH NO BOUNDARIES UNTIL MAYBE SAT NGT WHEN WILL
KEEP FIRST OF MAINLY NOCTURNAL RIDGE RIDERS. GULF MOISTURE AND
INSTABILITY WILL BE MORE PREVALENT WITH THIS PATTERN...SO DECENT
TSTMS QUITE PSBL AT SOME POINT. IT WILL GET WARM AND HUMID...BUT
OUTRAGEOUS HEAT NOT EXPCD.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE FSD AND
SUX TAF SITES THROUGH THE EVENING HOURS...IN ASSOCIATION OF THE
SURFACE FRONT. THIS FRONT WILL MOVE INTO NW IA AFTER MIDNIGHT WITH
THUNDERSTORMS ENDING IN THE FSD AREA...CONTINUING NEAR SUX THROUGH
THE NIGHTTIME HOURS. THERE MAY BE SOME LIGHT FOG/MIST MAINLY AFTER
MIDNIGHT...HOWEVER VISIBILITIES SHOULD REMAIN ABOVE 3 SM.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH TNGT FOR ALL OF NWRN IA ZONES
     IAZ001>003-IAZ012>014-IAZ020>022-IAZ031-IAZ032.

MN...FLASH FLOOD WATCH TNGT FOR ZONES MNZ081-089-090.

NE...FLASH FLOOD WATCH TNGT FOR ZONES NEZ013-NEZ014.

SD...FLASH FLOOD WATCH TNGT FOR ZONE SDZ071.

&&

LIEBL/RYRHOLM
Hazardous weather outlook, Aug 1, 11:11 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1111 AM CDT TUE AUG 01 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-021200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1111 AM CDT TUE AUG 01 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE WILL BE A CHANCE OF ISOLATED SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING IN AREAS SOUTHEAST OF A LINE RUNNING
ROUGHLY FROM SIOUX CITY IOWA TO WORTHINGTON MINNESOTA. THE MAIN
THREAT WITH THESE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS AND
WINDS TO 60 MPH.

FLOODING...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN
SOUTHEAST OF A LINE RUNNING ROUGHLY FROM TRACY MINNESOTA TO ROCK
RAPIDS IOWA TO VERMILLION SOUTH DAKOTA. GENERAL RAINFALL AMOUNTS
OF 2 TO 4 INCHES ARE ANTICIPATED...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

LIEBL

In the hours before

Local storm report, Aug 1, 5:40 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
540 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 SW ROCK RAPIDS        43.37N 96.24W
08/01/2006  E1.00 INCH       LYON               IA   TRAINED SPOTTER

            HEAVY RAIN AND WINDS UP TO 40 MPH ACCOMPANYING HAIL.

&&

JLAFLIN
Local storm report, Aug 1, 5:49 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
549 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             2 W ROCK RAPIDS         43.43N 96.21W
08/01/2006  E0.75 INCH       LYON               IA   TRAINED SPOTTER

&&

JLAFLIN
Local storm report, Aug 1, 6:02 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             2 W ROCK RAPIDS         43.43N 96.21W
08/01/2006  E0.88 INCH       LYON               IA   TRAINED SPOTTER

&&

JLAFLIN
Local storm report, Aug 1, 6:31 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
631 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             8 E ELLSWORTH           43.52N 95.86W
08/01/2006  E0.75 INCH       NOBLES             MN   PUBLIC

&&

JLAFLIN
Local storm report, Aug 1, 7:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
700 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     4 SW NEWCASTLE          42.61N 96.93W
08/01/2006  E70 MPH          DIXON              NE   TRAINED SPOTTER

            WINDS ESTIMATED BETWEEN 60-80 MPH

&&

JLAFLIN
Local storm report, Aug 1, 7:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
708 PM CDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             1 NW ASHTON             43.32N 95.81W
08/01/2006  E0.88 INCH       OSCEOLA            IA   TRAINED SPOTTER

&&

JLAFLIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:28 PM CDTTornado WarningFSDCottonwood16 min
Aug 1, 7:10 PM CDTSevere Thunderstorm WarningFSDPlymouth50 min
Aug 1, 7:23 PM CDTSevere Thunderstorm WarningFSDPlymouth37 min
Aug 1, 8:42 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay48 min
Aug 1, 8:55 PM CDTSevere Thunderstorm WarningFSDDickinson27 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.